Alert archive / Pennsylvania / Fire Weather Watches in 2007

Fire Weather Watch 1, NWS Philadelphia/Mount Holly

April 22, 20077 counties in Pennsylvania

NWS Philadelphia/Mount Holly issued this fire weather watch at Apr 22, 2007, 1:40 PM EDT for 7 counties in Pennsylvania. It took effect at Apr 23, 2007, 11:00 AM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 22, 2007, 1:40 PM EDT (17:40 UTC)
In effect from
Apr 23, 2007, 11:00 AM EDT
Expired
Apr 23, 2007, 3:45 AM EDT
In force
Issued by
NWS Philadelphia/Mount Holly

Counties Berks County, PA, Carbon County, PA, Delaware County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 112 km from the middle of the area, began a volume at 17:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.7 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3386 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS81 KPHI 221740
RFWPHI

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
140 PM EDT SUN APR 22 2007

PAZ054-055-060>062-067>071-231100-
/O.NEW.KPHI.FW.A.0001.070423T1500Z-070423T2300Z/
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
140 PM EDT SUN APR 22 2007

...FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING. 

HIGH TEMPERATURES WILL BE IN LOWER 80S ON MONDAY. THESE
TEMPERATURES COUPLED WITH SOUTHWEST WINDS IN THE 15 TO 20 MPH
RANGE AND RELATIVE HUMIDITIES OF LESS THAN 30 PERCENT WILL CREATE
CONDITIONS CONDUCIVE FOR THE STARTING AND SPREADING OF BRUSH AND
WILD FIRES. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND
POSSIBLE RED FLAG WARNINGS.

$$

NIERENBERG
1 follow-up statement
000 
WWUS81 KPHI 230745
RFWPHI

RED FLAG WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
345 AM EDT MON APR 23 2007

PAZ054-055-060>062-067>071-231900-
/O.UPG.KPHI.FW.A.0001.070423T1500Z-070423T2300Z/
/O.NEW.KPHI.FW.W.0002.070423T1700Z-070423T2300Z/
CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
DELAWARE-PHILADELPHIA-
345 AM EDT MON APR 23 2007

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES RISING INTO THE UPPER 70S TO MID 80S TODAY WILL COMBINE
WITH SOUTHWEST WINDS IN THE 15 TO 20 MPH RANGE AND RELATIVE
HUMIDITIES OF LESS THAN 30 PERCENT TO CREATE CONDITIONS CONDUCIVE
FOR THE STARTING AND SPREADING OF BRUSH AND WILD FIRES, ESPECIALLY
SINCE FINE FUELS HAVE BECOME VERY DRY.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR. A COMBINATION OF STRONG WINDS...LOW
RELATIVE HUMIDITIES...AND DRY FUELS WILL CREATE AN ENVIRONMENT
FOR SIGNIFICANT FIRE GROWTH.

$$

RPW

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this fire weather watch went out at Apr 22, 10:33 AM EDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 22, 10:33 AM EDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 AM EDT SUN APR 22 2007

.SYNOPSIS...
HIGH PRESSURE, CENTERED OVER THE CAROLINAS THIS MORNING, WILL
DRIFT OUT TO SEA. MEANWHILE, LOW PRESSURE, CENTERED OVER THE
CENTRAL PLAINS, WILL MOVE TO THE NORTHEAST AND UP INTO EASTERN
CANADA ON MONDAY NIGHT. THE LOW IS EXPECTED TO PULL A COLD FRONT
THROUGH OUR REGION ON TUESDAY. THE FRONT IS FORECAST TO STALL
ACROSS VIRGINIA ON TUESDAY NIGHT BEFORE RETURNING TO THE NORTH. IT
IS THEN ANTICIPATED TO STALL AGAIN OVER MARYLAND, DELAWARE AND
SOUTHERN NEW JERSEY FOR THURSDAY AND FRIDAY BEFORE LOW PRESSURE
FROM THE WEST PULLS THE BOUNDARY OFF THE COAST FOR SATURDAY.

&&

.NEAR TERM /UNTIL 4 PM THIS AFTERNOON/...
HIGH PRESSURE WILL INFLUENCE OUR REGION AGAIN FOR TODAY.
TEMPERATURES WERE ADJUSTED A BIT UPWARD FOR THE LATE MORNING
UPDATE TO ADD SOME LOW 80S ACROSS THE REGION. THE SOUNDINGS FROM
STERLING VA SUPPORT MID 80S DOWN THERE AND WE SHOULD AT LEAST
REACH 80 IN OUR METRO AREAS. COLDER TEMPERATURES BY THE SHORE
WHERE THE HIGHS MAY HAVE ALREADY OCCURRED AND READINGS IN THE 60S
LOOK OK FOR THE REST OF THE DAY.

THE NEW JERSEY SEA BREEZE ENCOUNTERED A LITTLE MORE RESISTANCE ON
SATURDAY THAN WE HAD ANTICIPATED.  THE FORECAST WINDS AT 3000 AND
6000 FEET ARE WESTERLY AROUND 10 KNOTS FOR THIS AFTERNOON.
YESTERDAY, THEY WERE FROM THE NORTH NORTHWEST AND A BIT STRONGER.
IT SEEMS AS THOUGH THE SEA BREEZE SHOULD PENETRATE A LITTLE FARTHER
INLAND INTO NEW JERSEY TODAY.  WEVE TRIED TO ADJUST MAXIMUM TEMPS
ACCORDINGLY.

&&

.SHORT TERM /4 PM THIS AFTERNOON THROUGH MONDAY NIGHT/...
THE MID AND UPPER LEVEL RIDGE AXIS IS FORECAST TO PASS OVERHEAD
TONIGHT AND WE SHOULD SEE ANOTHER WARM DRY DAY FOR MONDAY.  THE
TEMPS AT 850 MB ARE FORECAST TO BE IN THE +10 TO +11C RANGE ON
MONDAY AFTERNOON, SO IT LOOKS AS THOUGH A NUMBER OF LOCATIONS WILL
TOP THE 80 DEGREE MARK AT THAT TIME.

A MID LEVEL SHORT WAVE, LOCATED OVER THE SOUTHERN GREAT PLAINS EARLY
THIS MORNING, WILL MOVE TO THE NORTHEAST.  ANOTHER SHORT WAVE,
LOCATED OVER SASKATCHEWAN AND THE NORTHERN PLAINS WILL PROGRESS TO
THE EAST.  THE TWO SYSTEMS ARE FORECAST TO MELD TOGETHER OVER THE
UPPER MISSISSIPPI RIVER VALLEY THIS EVENING.  THE RESULTING SHORT
WAVE IS THEN EXPECTED TO MOVE EASTWARD, PASSING OVER THE
NORTHEASTERN STATES ON MONDAY NIGHT.  THE WRF HAS ITS AXIS REACHING
OUR REGION LATE ON MONDAY NIGHT AND THE GFS BRINGS THE FEATURE
ACROSS EARLY ON MONDAY NIGHT.  BOTH MODELS ARE HINTING AT SOME LIGHT
PRECIP FOR MONDAY NIGHT, ESPECIALLY IN EASTERN PENNSYLVANIA AND IN
NORTHERN AND CENTRAL NEW JERSEY.  FOR THE TIME BEING, WEVE INSERTED
SLIGHT CHANCE POPS.  WELL SEE IF THE MODEL TRENDS CONTINUE.

THE SHORT WAVE IS EXPECTED TO PULL A COLD FRONT DOWN INTO OUR REGION
ON TUESDAY.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
IT CONTINUES TO APPEAR AS THOUGH A FRONTAL BOUNDARY WILL MEANDER
ACROSS PARTS OF VIRGINIA, MARYLAND, DELAWARE AND SOUTHERN NEW JERSEY
FROM TUESDAY NIGHT INTO FRIDAY WITH A CHANCE FOR SHOWERS THROUGH
MOST OF THE PERIOD.  BEING THAT WE SHOULD BE ON THE NORTH SIDE OF
THE FRONT FOR THE MOST PART, WEVE LOWERED OUR DAYTIME TEMPS FOR
WEDNESDAY AND THURSDAY TO ACCOUNT FOR THE CLOUD COVER AND PRECIP AS
WELL.

IT CONTINUES TO LOOK AS THOUGH A LOW FROM THE WEST, RIDING ALONG THE
FRONT, WILL PULL THE BOUNDARY OFF THE COAST FOR SATURDAY.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
CLEAR SKIES, UNRESTRICTED VISIBILITIES, AND LIGHT WINDS ARE FORECAST
TODAY AS HIGH PRESSURE REMAINS ACROSS THE AREA.  WINDS WILL BE A
LITTLE VARIABLE AS THE CENTER OF THE HIGH PRESSURE SYSTEM MOVES
OVERHEAD, BUT AS IT SLIDES TO THE EAST LATER IN THE DAY, A
SOUTH-SOUTHWESTERLY FLOW SHOULD DEVELOP.  A SEA BREEZE IS LIKELY TO
FORM AGAIN TODAY.

&&

.MARINE...
GENERALLY TRANQUIL CONDITIONS ARE EXPECTED ACROSS THE WATERS THROUGH
TONIGHT AS HIGH PRESSURE MOVES ACROSS THE AREA.  HOWEVER, AS THE
HIGH MOVES OUT MONDAY, AND A COLD FRONT APPROACHES TUESDAY, WINDS
AND SEAS WILL PICK UP ONCE AGAIN.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...PO
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Apr 22, 4:10 AM EDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
410 AM EDT SUN APR 22 2007

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-231100-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
410 AM EDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN
PENNSYLVANIA, NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-231100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
410 AM EDT SUN APR 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COASTAL WATERS OF NEW
JERSEY AND DELAWARE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Fire Weather Watches in Pennsylvania, 2007Every fire weather watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.